Alert archive / New Jersey / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 67, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 22, 2010, 8:26 PM EDT for Cape May County, Cumberland County, New Jersey. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2010, 8:26 PM EDT (00:26 UTC)
- Expired
- Jun 22, 2010, 9:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Cape May County, NJ, Cumberland County, NJ
The radar
The Dover AFB radar (KDOX), 56 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 9:00 PM EDT | HAIL 0.5 | Green Creek, NJ | DIME SIZE HAIL REPORTED IN GREEN CREEK. |
| Jun 22, 9:07 PM EDT | HAIL 0.25 | North Wildwood, NJ | PEA SIZE HAIL REPORTED IN NORTH WILDWOOD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 5:06 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 796 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
900
WUUS51 KPHI 230026
SVRPHI
NJC009-011-230115-
/O.NEW.KPHI.SV.W.0067.100623T0026Z-100623T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
826 PM EDT TUE JUN 22 2010
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CAPE MAY COUNTY IN SOUTHERN NEW JERSEY...
THIS INCLUDES THE CITY OF CAPE MAY...
EXTREME SOUTHEASTERN CUMBERLAND COUNTY IN SOUTHERN NEW JERSEY...
* UNTIL 915 PM EDT
* AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF GREEN CREEK...OR 14 MILES NORTHWEST OF CAPE MAY...AND
MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GOSHEN AROUND 840 PM EDT...
GREEN CREEK AROUND 845 PM EDT...
CAPE MAY COURT HOUSE AND RIO GRANDE AROUND 850 PM EDT...
SCOTCH BONNET AROUND 855 PM EDT...
NORTH WILDWOOD...STONE HARBOR...WILDWOOD AND WILDWOOD CREST AROUND
900 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES GREATEST KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...HEAVY RAIN WILL OCCUR
WITH THESE STORMS AND CAUSE LOW-LYING AND POOR DRAINAGE FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHERN DELAWARE AND NORTHEAST MARYLAND AND
SOUTHERN NEW JERSEY.
&&
LAT...LON 3894 7499 3902 7496 3911 7490 3915 7490
3919 7495 3913 7475 3912 7475 3911 7470
3905 7474 3902 7479 3899 7479 3893 7488
3892 7496
TIME...MOT...LOC 0026Z 301DEG 20KT 3912 7500
$$
DRAG1 follow-up statement
291
WWUS51 KPHI 230106
SVSPHI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
906 PM EDT TUE JUN 22 2010
NJC011-230115-
/O.CAN.KPHI.SV.W.0067.000000T0000Z-100623T0115Z/
CUMBERLAND NJ-
906 PM EDT TUE JUN 22 2010
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN
CUMBERLAND COUNTY IS CANCELLED...
LAT...LON 3897 7484 3897 7488 3899 7491 3904 7490
3909 7486 3911 7483 3911 7477 3911 7476
3912 7475 3911 7470 3905 7474 3902 7479
3899 7479
TIME...MOT...LOC 0105Z 305DEG 24KT 3901 7479
$$
NJC009-230115-
/O.CON.KPHI.SV.W.0067.000000T0000Z-100623T0115Z/
CAPE MAY NJ-
906 PM EDT TUE JUN 22 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHERN CAPE MAY COUNTY...
AT 903 PM EDT...WHAT REMAINS OF A SEVERE THUNDERSTORM WAS
LOCATED NEAR NORTH WILDWOOD...OR 7 MILES NORTHEAST OF CAPE
MAY...MOVING SOUTHEAST AT 30 MPH AND SOON TO BE COMPLETELY OFFSHORE.
DIME SIZED HAIL HAS BEEN REPORTED WITH THIS STORM IN GREEN CREEK OF
CAPE MAY COUNTY.
LAT...LON 3897 7484 3897 7488 3899 7491 3904 7490
3909 7486 3911 7483 3911 7477 3911 7476
3912 7475 3911 7470 3905 7474 3902 7479
3899 7479
TIME...MOT...LOC 0105Z 305DEG 24KT 3901 7479
$$
DRAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:34 PM EDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 22, 3:34 PM EDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT TUE JUN 22 2010
.SYNOPSIS...
A LOW PRESSURE SYSTEM MOVING ACROSS THE EASTERN GREAT LAKES
INTO NEW ENGLAND WILL PULL A WARM FRONT ACROSS OUR AREA OVERNIGHT.
THIS WILL BRING INCREASED HEAT AND HUMIDITY INTO THE AREA FOR THE
MIDWEEK PERIOD. A WEAK COLD FRONT WILL MOVE ACROSS THE AREA LATE
THURSDAY INTO THURSDAY NIGHT. HIGH PRESSURE WILL BUILD IN FOR THE
FRIDAY AND SATURDAY BEFORE MOVING OFFSHORE ON SUNDAY. A COLD FRONT
SHOULD THEN MOVE THROUGH THE AREA ABOUT MONDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE WRF-NMM INITIALIZED SLIGHTLY BETTER THAN THE GFS WITH THE 12Z
SOUNDINGS, BUT THEN APPEARED TO GO INTO ITS SLOW BIAS AS THE SHORT
TERM PERIOD CONTINUED. SO WE STARTED USING ITS HIER RESOLUTION
SIBLINGS AND THEN BLENDED TOWARD THE GFS AT THE END OF THE SHORT
TERM. FYI NO CHANGES TO HEAT PRODUCTS.
ONCE AGAIN OUR CWA IS FACED WITH A SEPARATION OF THE BEST
THERMODYNAMICS AND KINEMATICS FOR CONVECTION. THE FCST BULK SHEAR
AND EXIT REGION OF THE 250MB JET WILL BE NORTH INTO THIS EVENING
WHERE THERE IS THE MOST CLOUDINESS. MEANWHILE TO THE SOUTH WHERE
SFC BASED CAPES WILL EXCEED 1000J, THERE IS STILL SOME CIN AND A
WEAKER WIND FIELD OVERALL. THE STRONGER SHORT WAVE AS DEPICTED BY
THE GFS OVER WV IS HARD TO FIND WHILE THE ONES OVER OHIO AND THE
ERN GREAT LAKES ARE A BIT MORE OBVIOUS. WE ARE GOING TO GO WITH
THE BETTER SHEARED ENVIRONMENT VS THE HIER CAPED ENVIRONMENT FOR
THE HIEST POPS INTO THIS EVENING WHICH IS NORTH VS SOUTH. THE
CLOUDINESS AND HENCE LOWER SFC BASED INSTABILITY IS CURRENTLY
PREVENTING THE SVR POTENTIAL FROM RAMPING UP SO FAR. THERE IS
RELATIVELY COLDER AIR MOVING IN AT 500MB WITH CLEAR WAA AND THE
THERMAL RDG W OF THE DEW POINT RDG. SKIES THOUGH ARE CLEARING OVER
WRN PA AND THERE MAY BE A SMALL WINDOW OF OPPORTUNITY NW WHERE
ENOUGH INSTABILITY MIGHT FORM. IN THE SE, THE 850MB MOISTURE WAS
FAIRLY THIN AND THE CLOSER PROX TO THE RIDGE AND VIS A VIS REMOVAL
FROM THE EFFECTIVE SHORT WAVES HAVE SO FAR HAD A MUTED TSRA
RESPONSE. THUS WE WILL KEEP THE HYBRID ENHANCED WORDING GUSTY
WINDS AND FREQUENT LIGHTNING BUT THINK LIMITING FACTORS IN BOTH
AREAS WILL KEEP THE INCIDENCE OF TSRAS REACHING SEVERE LEVELS
RELATIVELY LOW. FCST POPS WERE MODELED AFTER THE 12Z 4KM HI RES
AND MOVED FORWARD IN TIME BY ABT 2-3HRS.
WE DID ADD PATCHY FOG WHERE WE CARRIED LIKELY POPS, THIS WILL
LIKELY NEED REFINEMENT IN THE EVENING.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
NO BIG CHANGES WERE MADE FOR WED. IN THE DRY BEGET DRY ENVIRONMENT
TEMPERATURES CONTINUE TO RESPOND QUICKLY AND STAT GUIDANCE MAX TEMPS
APPEAR TOO HIGH BASED ON FCST 1000-850MB THICKNESSES. BECAUSE OF THE
FORMER THOUGH WE ARE NOT GOING TO KNOCK DOWN MAX TEMPS BLO STAT
GUIDANCE. THERE SHOULD BE A CAP ACROSS OUR CWA AND NO CONVECTION
IS EXPECTED. ONCE IN A WHILE AN ISOLATED TSRA WILL POP, BUT ITS
COVERAGE AT THIS POINT WOULD BE TOO LOW TO CARRY POPS. HI RES WRF-
NMM IS DRY. EXCESSIVE HEAT WARNING WILL BE CONTINUED FOR URBAN
AREAS AS THE HEAT INDEX SHOULD APPROACH 100. PLUS WED WILL BE DAY
4 OF THE CURRENT HEAT WAVE AFTER A WARM NIGHT. BTW HIEST TEMP IN
PHL IN ALL OF 2009 WAS 95F.
A COLD FRONT WILL BE APPROACHING OUR CWA ON WEDNESDAY NIGHT, BUT NOT
FAST ENOUGH IN ALL LIKELIHOOD TO EITHER HELP LOWER MIN TEMPS FROM
MUGGY LEVELS OR BRING MUCH IN THE WAY OF RESIDUAL TSRAS INTO OUR
CWA. WE KEPT A LOW CHANCE UP NORTH WHICH BLENDS IN WITH THE CUR
DAY2 SEVERE CONVECTIVE OUTLOOK.
ON THURSDAY THE NEXT COLD FRONT SHOULD PASS THROUGH OUR CWA. THE
WIND FIELD ALOFT IS FORECAST TO BE MORE VIGOROUS THAN TODAY AND
THE ENTRANCE REGION TO THE H2.5 JET WILL BE MOVING ACROSS. THERE
WILL BE DRY AIR FCST AT THE MID LEVELS WHICH BY ITSELF WOULD
SUPPORT PULSE SVR TSRAS. THE RUB IS THAT THE FCST SFC WINDS ARE
EXPECTED TO BE WEST AND THIS CUTS INTO STORM RELATIVE INFLOW.
ALSO THE SHORT WAVE ENERGY IS FORECAST TO WEAKEN DURING THE DAY.
BOTH ARE THE PROBABLE REASONS AS TO WHY THE STAT GUIDANCE FCST
POPS ARE SO LOW. FOR NOW WE WILL CONTINUE TO GO ABOVE THEM BECAUSE
OF THE FNTL TIMING. WE PLACED THE HIEST POPS IN THE CENTRAL PART
OF OUR CWA BECAUSE OF SAID TIMING.
AS FAR AS EXCESSIVE HEAT GOES, WE WILL CONTINUE THE WATCH. LOOKS
LIKE THE HEAT INDEX SHOULD REACH NEAR 100F AGAIN (AND SOME LOW
100S SE OF URBAN AREAS). THE FCST WESTERLY WINDS ARE DROPPING THE
DEW POINTS LOWER THAN WHAT WE ARE CARRYING. THIS DOES ADD A LEVEL
OF UNCERTAINTY TO GO FROM WATCH TO WARNING AT THIS POINT.
REGARDLESS FCST 1000-850MB THICKNESSES SHOULD BE HIGHER AND NOT
BUYING INTO THE GFS DROP IN 850MB TEMPS AT 18Z THU. SO MAX TEMPS
LEANED TWD GFS MOS.
THE TSRA THREAT GIVEN THE PRESENT TIMING SHOULD END THU EVE AND
FRIDAY WILL BE A LESS HUMID AND NOT AS HOT A DAY. IF MOST OF OUR CWA
REMAINS DRY AFTER TNGT AND THU, IT WILL NOT BE HARD TO REACH 90F
AGAIN ALONG THE COASTAL PLAIN, BUT DEW POINT LEVELS SHOULD BE LOW
ENOUGH TO PRECLUDE NEEDING ANY HEAT RELATED PRODUCTS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AT THE START OF THE PERIOD, WEAK HIGH PRESSURE WILL BE SITUATED
ACROSS THE AREA, AND THIS WILL YIELD FAIR AND DRY WEATHER THROUGH
THE REGION. SLIGHT CHANCE POPS ARE INTRODUCED ON SUNDAY AS A WEAK
BOUNDARY WILL BE NEARBY. A SOUTHWESTERLY FLOW WILL RETURN TO THE
AREA, AND THE HEAT AND HUMIDITY WILL BUILD ACROSS THE REGION FOR
SUNDAY INTO MONDAY. 90 DEGREE TEMPERATURES ARE EXPECTED THROUGH OUR
CENTRAL AND SOUTHERN ZONES AT THIS TIME. AS THE BOUNDARY PASSES
THROUGH, CHANCE POPS FOR SHOWERS AND THUNDERSTORMS ARE MAINTAINED
FOR MONDAY AND INTO EARLY TUESDAY. DRY WEATHER IS EXPECTED THEN
THROUGH THE END OF THE PERIOD. COOLER CONDITIONS WITH TEMPERATURES
CLOSER TO NORMAL ARE ALSO ANTICIPATED FOR TUESDAY.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR CONDS AND GOOD FLYING WX IS EXPECTED THROUGH MOST OF THE TAF PD.
CURRENT RADAR SHOWS SOME WEAKENING SHOWERS IN ERN PA AND SOME
HEAVIER SHOWERS WITH SOME EMBEDDED TSTMS OVER NERN PA. ADDITIONAL
DEVELOPMENT IS PSBL INTO THE EVENING. WHILE THE POPS ARE LOW WITH
THIS EVENT, ANY SHOWER OR TSTM THAT SHOULD IMPACT ANY AIRPORT COULD
BRING MVFR CIGS/VSBYS WITH IT, BUT OVERALL PROBABILITIES ARE
LOW.
SW TO W WINDS HAVE FINALLY BEGUN OR WILL BEGIN SHORTLY OVER THE TAF
SITES. WIND SPEEDS WILL GENLY BE 10 KT OR LESS. OVERNIGHT, WINDS
WILL BECOME LIGHT, GENLY 6 KT OR LESS. W WINDS WILL PREVAIL ON
WEDNESDAY, WITH SPEEDS UP TO 15 KT AND GUSTS PSBLY AS HIGH AS 20 KT.
HIGH CLOUDS ARE ALL THAT WILL BE EXPECTED ON WEDNESDAY, WITH PSBLY
AN ISOLD AFTN TSTM IN VERY HOT AIR.
THERE COULD BE SOME FOG TWD DAYBREAK, MAINLY IN THOSE AREAS THAT
RECEIVE PRECIP, BUT WITH DEW POINTS INCREASING, IT CAN NOT BE RULED
OUT ANYWHERE.
OUTLOOK...
SCATTERED SHOWERS/TSTMS ARE PSBL THU AS A CDFNT MOVES THROUGH LATE.
VFR CONDS WILL BE EXPECTED OUTSIDE OF ANY STORMS. VFR WILL PREVAIL
AGAIN ON FRIDAY.
&&
.MARINE...
TRANQUIL WX IS EXPECTED ON THE AREA WATERS FOR THE NEXT FEW DAYS AS
HIGH PRES IS IN CONTROL. THERE COULD BE A SHOWER OR TSTM IMPACTING
THE WATERS THROUGH THIS EVENING AND PSBLY AN ISOLD TSTM ON WEDNESDAY
THAT COULD BRIEFLY INCREASE WINDS OR SEAS. SWLY TO WLY WINDS ARE
ANTICIPATED, GENLY 15 KT OR LESS. A CDFNT WILL REACH THE AREA
WATERS THU NIGHT OR ERLY FRI. WINDS WILL SHIFT TO THE NW AFTER
FROPA. ATTM, WINDS AND SEAS ARE EXPECTED TO STAY BELOW SCA
CRITERIA, EVEN WITH THE FROPA.
&&
.CLIMATE...
HERE ARE THE RECORDS HIGHS FOR OUR CLIMATE SITES ON WEDNESDAY AND
THURSDAY RESPECTIVELY...PHL...97 IN 1888 AND 99 IN 1923...ABE...95
IN 1965 AND 98 IN 1923...ACY...98 IN 1988 AND 96 IN 1966...ILG...100
IN 1894 AND 102 IN 1894...TTN...97 IN 1894 AND 98 IN 1894...
GED...100 IN 1988...96 IN 1988...RDG...96 IN 1908 AND 98 IN 1943...
MPO...90 IN 1908 AND 92 IN 1914.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING FROM 11 AM WEDNESDAY TO 6 AM EDT
THURSDAY FOR PAZ067>071.
EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR PAZ067>071.
NJ...EXCESSIVE HEAT WARNING FROM 11 AM WEDNESDAY TO 6 AM EDT
THURSDAY FOR NJZ015-017>019.
EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR NJZ015-017>019.
DE...EXCESSIVE HEAT WARNING FROM 11 AM WEDNESDAY TO 6 AM EDT
THURSDAY FOR DEZ001.
EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...GIGI
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...KLINE
AVIATION...NIERENBERG
MARINE...NIERENBERG
CLIMATE...DELISI/GIGIHazardous weather outlook, Jun 22, 5:17 PM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 517 PM EDT TUE JUN 22 2010 DEZ001-NJZ015-017>019-PAZ067>071-232130- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 517 PM EDT TUE JUN 22 2010 ...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 6 AM EDT THURSDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING. THE MAIN SEVERE THREAT IS DAMAGING WINDS, BUT ANY THUNDERSTORMS THAT DEVELOP MAY PRODUCE FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. EXCESSIVE HEAT WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ002>004-MDZ012-015-019-020-NJZ001-007>010-012-PAZ054-055-061-062- 232130- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON- MONROE-LEHIGH-NORTHAMPTON- 517 PM EDT TUE JUN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING. THE MAIN SEVERE THREAT IS DAMAGING WINDS, BUT ANY THUNDERSTORMS THAT DEVELOP MAY PRODUCE FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ008-NJZ013-014-016-020>027-PAZ060-232130- CECIL-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS- 517 PM EDT TUE JUN 22 2010 ...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING. THE MAIN SEVERE THREAT IS DAMAGING WINDS, BUT ANY THUNDERSTORMS THAT DEVELOP MAY PRODUCE FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ450>455-232130- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 517 PM EDT TUE JUN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING. THE MAIN SEVERE THREAT IS DAMAGING WINDS, BUT ANY THUNDERSTORMS THAT DEVELOP MAY PRODUCE FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-232130- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 517 PM EDT TUE JUN 22 2010 ...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING. THE MAIN SEVERE THREAT IS DAMAGING WINDS, BUT ANY THUNDERSTORMS THAT DEVELOP MAY PRODUCE FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 22, 7:45 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
745 PM EDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL KEMBLESVILLE 39.75N 75.82W
06/22/2010 E0.25 INCH CHESTER PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN KEMBLESVILLE.
0628 PM TSTM WND DMG ELKTON 39.60N 75.82W
06/22/2010 CECIL MD TRAINED SPOTTER
NUMEROUS REPORTS ACROSS NORTHEASTERN CECIL COUNTY OF
TREES, WIRES, AND A POWER POLE DOWN. TIME OF DAMAGE
ESTIMATED BY RADAR.
0633 PM HAIL NEWARK 39.68N 75.76W
06/22/2010 E1.00 INCH NEW CASTLE DE TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN NEWARK.
0640 PM TSTM WND GST BEAR 39.62N 75.68W
06/22/2010 M62.00 MPH NEW CASTLE DE TRAINED SPOTTER
MEASURED WIND GUST OF 62MPH AND QUARTER SIZE HAIL
REPORTED IN BEAR.
0642 PM HAIL NEWARK 39.68N 75.76W
06/22/2010 E1.00 INCH NEW CASTLE DE TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN NEWARK.
0644 PM HAIL BEAR 39.62N 75.68W
06/22/2010 E1.25 INCH NEW CASTLE DE TRAINED SPOTTER
HALF DOLLAR SIZE HAIL REPORTED IN BEAR.
0645 PM HAIL BEAR 39.62N 75.68W
06/22/2010 E0.88 INCH NEW CASTLE DE TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED IN BEAR.
0721 PM HAIL GREENWICH 39.39N 75.34W
06/22/2010 E1.00 INCH CUMBERLAND NJ TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN GREENWICH.
&&
KLINESpecial weather statement, Jun 22, 7:48 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
748 PM EDT TUE JUN 22 2010
DEZ001-002-MDZ008-012-015-NJZ016-017-PAZ067-230030-
CECIL MD-CHESTER PA-GLOUCESTER NJ-KENT MD-KENT DE-NEW CASTLE DE-
QUEEN ANNE'S MD-SALEM NJ-
748 PM EDT TUE JUN 22 2010
...STRONG THUNDERSTORMS WILL AFFECT CECIL...CHESTER...GLOUCESTER...
KENT...NEW CASTLE...QUEEN ANNE'S AND SALEM COUNTIES...
AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEWARK TO 17 MILES
NORTH OF CENTERVILLE...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL
BE NEAR NEWPORT...ELSMERE...BOHEMIAS MILLS...GALENA AROUND 755 PM...
NEW CASTLE...WILMINGTON MANOR...WARWICK...SASSAFRAS AROUND 800 PM...
PENNSVILLE AND WILMINGTON AROUND 805 PM.
MOST OF THESE STORMS ON MARYLANDS EASTERN SHORE AS WELL AS NORTHERN
DELAWARE SHOULD NOT BE AS STRONG AS OTHER PREVIOUSLY WARNED STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO NEAR 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3938 7609 3942 7602 3945 7600 3946 7602
3984 7569 3973 7526 3959 7544 3945 7554
3946 7555 3950 7557 3957 7553 3958 7556
3946 7558 3942 7553 3921 7551 3921 7623
FORECASTER: DRAGLocal storm report, Jun 22, 8:00 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
800 PM EDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL KEMBLESVILLE 39.75N 75.82W
06/22/2010 E0.25 INCH CHESTER PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN KEMBLESVILLE.
0628 PM TSTM WND DMG ELKTON 39.60N 75.82W
06/22/2010 CECIL MD TRAINED SPOTTER
NUMEROUS REPORTS ACROSS NORTHEASTERN CECIL COUNTY OF
TREES, WIRES, AND A POWER POLE DOWN. TIME OF DAMAGE
ESTIMATED BY RADAR.
0633 PM HAIL NEWARK 39.68N 75.76W
06/22/2010 E1.00 INCH NEW CASTLE DE TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN NEWARK.
0640 PM TSTM WND GST BEAR 39.62N 75.68W
06/22/2010 M62.00 MPH NEW CASTLE DE TRAINED SPOTTER
MEASURED WIND GUST OF 62MPH AND QUARTER SIZE HAIL
REPORTED IN BEAR.
0642 PM HAIL NEWARK 39.68N 75.76W
06/22/2010 E1.00 INCH NEW CASTLE DE TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN NEWARK.
0644 PM HAIL BEAR 39.62N 75.68W
06/22/2010 E1.25 INCH NEW CASTLE DE TRAINED SPOTTER
HALF DOLLAR SIZE HAIL REPORTED IN BEAR.
0645 PM HAIL BEAR 39.62N 75.68W
06/22/2010 E0.88 INCH NEW CASTLE DE TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED IN BEAR.
0721 PM HAIL GREENWICH 39.39N 75.34W
06/22/2010 E1.00 INCH CUMBERLAND NJ TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN GREENWICH.
0749 PM HAIL NEWPORT 39.30N 75.18W
06/22/2010 E0.50 INCH CUMBERLAND NJ TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN NEWPORT.
0754 PM HAIL NEWPORT 39.30N 75.18W
06/22/2010 E0.75 INCH CUMBERLAND NJ TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN NEWPORT.
&&
KLINESpecial weather statement, Jun 22, 8:14 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
814 PM EDT TUE JUN 22 2010
DEZ001>003-MDZ008-012-015-020-NJZ016-021-023-024-230115-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-CAROLINE MD-CECIL MD-
CUMBERLAND NJ-INLAND SUSSEX DE-KENT MD-KENT DE-NEW CASTLE DE-
QUEEN ANNE'S MD-SALEM NJ-
814 PM EDT TUE JUN 22 2010
...THUNDERSTORMS WILL AFFECT CAPE MAY...CAROLINE...CECIL...
CUMBERLAND...KENT...NEW CASTLE...QUEEN ANNE'S...SALEM AND SUSSEX
COUNTIES...
AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST OF
MILLVILLE TO 11 MILES NORTHEAST OF MIDDLETOWN TO 14 MILES NORTHEAST
OF CENTERVILLE...MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORMS WILL
BE NEAR STONE HARBOR...SCOTCH BONNET AROUND 830 PM...
ANDREWSVILLE...WOODSIDE EAST AROUND 845 PM...BIG STONE
BEACH...WHITESBORO-BURLEIGH AROUND 900 PM...GREEN CREEK AND WEST
WILDWOOD AROUND 915 PM.
MOST OF THE STORM ACTIVITY THROUGH 930 PM WILL BE CONFINED TO
CENTRAL DELAWARE....DELAWARE BAY AND ADJACENT PORTIONS OF SOUTHERN
NEW JERSEY TO NEAR CAPE MAY.
LAT...LON 3914 7596 3962 7563 3957 7555 3946 7558
3924 7539 3934 7534 3950 7557 3954 7554
3906 7474 3905 7474 3897 7482 3905 7493
3916 7492 3920 7505 3917 7514 3929 7532
3923 7539 3909 7540 3884 7522 3863 7537
FORECASTER: DRAGSpecial weather statement, Jun 22, 8:18 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
818 PM EDT TUE JUN 22 2010
NJZ012>015-019-020-026-230115-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-MERCER NJ-MIDDLESEX NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
818 PM EDT TUE JUN 22 2010
...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON...MERCER...
MIDDLESEX...MONMOUTH AND OCEAN COUNTIES...
AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF TRENTON...MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR CLARKSBURG...SIX FLAGS THEME PARK
AROUND 830 PM...JACKSONS MILLS...CASSVILLE AROUND 845 PM...FREEWOOD
ACRES...HOWELL AROUND 900 PM...FARMINGDALE AND COLLINGWOOD PARK
AROUND 915 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.
LAT...LON 4014 7402 4005 7402 4000 7405 4000 7407
4001 7407 4000 7408 4008 7466 4026 7465
4029 7397 4027 7397
HEAVENERLocal storm report, Jun 22, 8:20 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
820 PM EDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL KEMBLESVILLE 39.75N 75.82W
06/22/2010 E0.25 INCH CHESTER PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN KEMBLESVILLE.
0628 PM TSTM WND DMG ELKTON 39.60N 75.82W
06/22/2010 CECIL MD TRAINED SPOTTER
NUMEROUS REPORTS ACROSS NORTHEASTERN CECIL COUNTY OF
TREES, WIRES, AND A POWER POLE DOWN. TIME OF DAMAGE
ESTIMATED BY RADAR.
0633 PM HAIL NEWARK 39.68N 75.76W
06/22/2010 E1.00 INCH NEW CASTLE DE TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN NEWARK.
0640 PM TSTM WND GST BEAR 39.62N 75.68W
06/22/2010 M62.00 MPH NEW CASTLE DE TRAINED SPOTTER
MEASURED WIND GUST OF 62MPH AND QUARTER SIZE HAIL
REPORTED IN BEAR.
0642 PM HAIL NEWARK 39.68N 75.76W
06/22/2010 E1.00 INCH NEW CASTLE DE TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN NEWARK.
0644 PM HAIL BEAR 39.62N 75.68W
06/22/2010 E1.25 INCH NEW CASTLE DE TRAINED SPOTTER
HALF DOLLAR SIZE HAIL REPORTED IN BEAR.
0645 PM HAIL BEAR 39.62N 75.68W
06/22/2010 E0.88 INCH NEW CASTLE DE TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED IN BEAR.
0721 PM HAIL GREENWICH 39.39N 75.34W
06/22/2010 E1.00 INCH CUMBERLAND NJ TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN GREENWICH.
0749 PM HAIL NEWPORT 39.30N 75.18W
06/22/2010 E0.50 INCH CUMBERLAND NJ TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN NEWPORT.
0754 PM HAIL NEWPORT 39.30N 75.18W
06/22/2010 E0.75 INCH CUMBERLAND NJ TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN NEWPORT.
0811 PM HAIL SUDLERSVILLE 39.19N 75.86W
06/22/2010 E1.00 INCH QUEEN ANNE'S MD TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN SUDLERSVILLE.
&&
KLINEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:05 PM EDT | Special Marine Warning | PHI | 25 min | |
| Jun 22, 8:14 PM EDT | Special Weather Statement | PHI | Cape May | 61 min |
| Jun 22, 8:18 PM EDT | Special Weather Statement | PHI | Monmouth | 57 min |
| Jun 22, 8:32 PM EDT | Special Marine Warning | PHI | 58 min | |
| Jun 22, 8:37 PM EDT | Special Marine Warning | PHI | 38 min | |
| Jun 22, 9:16 PM EDT | Special Marine Warning | PHI | 59 min | |
| Jun 22, 10:27 PM EDT | Special Marine Warning | PHI | 48 min | |
| Jun 22, 10:36 PM EDT | Special Weather Statement | PHI | Cape May, Cumberland | 54 min |
| Jun 22, 11:00 PM EDT | Severe Thunderstorm Warning | PHI | Cape May, Cumberland | 35 min |
| Jun 22, 11:11 PM EDT | Special Marine Warning | PHI | 94 min | |
| Jun 23, 3:08 PM EDT | Small Craft Advisory | PHI | 29 hr |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.